Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 14, 2011, 2:49 PM EST. It took effect at Jan 15, 2011, 4:00 AM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2011, 2:49 PM EST (19:49 UTC)
- In effect from
- Jan 15, 2011, 4:00 AM EST
- Expired
- Jan 16, 2011, 11:00 AM EST
- In force
- 31 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
539 WHUS73 KGRR 141949 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 249 PM EST FRI JAN 14 2011 LMZ844>849-150400- /O.NEW.KGRR.SC.Y.0004.110115T0900Z-110116T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 249 PM EST FRI JAN 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 4 AM EST SUNDAY. * WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT AS THEY VEER FROM SOUTHWEST TO NORTHWEST. * WAVES BUILDING TO 4 TO 6 FEET BEFORE SUBSIDING LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
7 follow-up statements
697 WHUS73 KGRR 150334 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1034 PM EST FRI JAN 14 2011 LMZ844>849-151145- /O.CON.KGRR.SC.Y.0004.110115T0900Z-110116T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1034 PM EST FRI JAN 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 4 AM EST SUNDAY... * SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS OVERNIGHT AND BECOME SOUTHWEST. WINDS WILL THEN BECOME NORTHWEST TOWARD DAYBREAK SATURDAY. WINDS WILL THEN DIMINISH SATURDAY EVENING. * WAVES WILL BUILD TO 4 TO 6 FEET TONIGHT AND REMAIN UP THROUGH SATURDAY. WAVES WILL THEN SUBSIDE LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
685 WHUS73 KGRR 150919 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 419 AM EST SAT JAN 15 2011 LMZ844>849-151730- /O.CON.KGRR.SC.Y.0004.000000T0000Z-110116T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 419 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL BECOME NORTHWEST AROUND DAYBREAK THIS MORNING. WINDS WILL THEN DIMINISH THIS EVENING. * WAVES OF 4 TO LOCALLY 8 FEET WILL CONTINUE THROUGH THE DAY TODAY. WAVES WILL THEN SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
734 WHUS73 KGRR 151558 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 AM EST SAT JAN 15 2011 LMZ844>849-160000- /O.CON.KGRR.SC.Y.0004.000000T0000Z-110116T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1058 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE INTO TONIGHT. WINDS WILL THEN DIMINISH LATE TONIGHT. * WAVES OF 4 TO LOCALLY 8 FEET WILL CONTINUE THROUGH THE DAY TODAY. WAVES WILL THEN SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
663 WHUS73 KGRR 152003 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 303 PM EST SAT JAN 15 2011 LMZ844>849-160415- /O.EXT.KGRR.SC.Y.0004.000000T0000Z-110116T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 303 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SUNDAY... * NORTHWEST WINDS 15 TO 25 KNOTS WILL CONTINUE INTO TONIGHT. WINDS WILL THEN DIMINISH LATE TONIGHT. * WAVES OF 4 TO LOCALLY 8 FEET WILL SUBSIDE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
214 WHUS73 KGRR 160322 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1022 PM EST SAT JAN 15 2011 LMZ844>849-161130- /O.CON.KGRR.SC.Y.0004.000000T0000Z-110116T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1022 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... * NORTH TO NORTHEAST WINDS OF 10 TO 20 KNOTS WILL GRADUALLY DIMINISH THROUGH SUNDAY MORNING. * WAVES OF 4 TO LOCALLY 7 FEET WILL GRADUALLY SUBSIDE THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
886 WHUS73 KGRR 160911 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 411 AM EST SUN JAN 16 2011 LMZ844>849-161600- /O.CON.KGRR.SC.Y.0004.000000T0000Z-110116T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 411 AM EST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * NORTH TO NORTHEAST WINDS OF 10 TO 15 KNOTS WILL CONTINUE TO DIMINISH THIS MORNING. * WAVES OF 3 TO 5 FEET WILL SUBSIDE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
593 WHUS73 KGRR 161558 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 AM EST SUN JAN 16 2011 LMZ844>849-161700- /O.EXP.KGRR.SC.Y.0004.000000T0000Z-110116T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1058 AM EST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... WITH WINDS STAYING UNDER 15 KNOTS TODAY...WAVE HEIGHTS WILL CONTINUE TO DIMINISH. TONIGHT A STRENGTHENING SOUTHERLY FLOW WILL BE DEVELOPING AND HEADLINES WILL LIKELY BE REQUIRED. $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 12:43 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jan 14, 12:43 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1243 PM EST FRI JAN 14 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(354 AM EST FRI JAN 14 2011) ONE CLIPPER IS MOVING OUT OF THE AREA AND ANOTHER WILL MOVE ACROSS NORTHERN LOWER MICHIGAN EARLY SATURDAY. LIGHT SNOW SHOWERS WILL CONTINUE ALONG THE LAKE SHORE THIS MORNING. INLAND A MIX OF FLURRIES AND LIGHT SNOW SHOWERS ARE EXPECTED TODAY BUT LITTLE IN THE WAY OF ADDITIONAL ACCUMULATIONS. ACCUMULATING SNOW IS EXPECTED TONIGHT AND SATURDAY MORNING ESPECIALLY NORTH OF I-96. HIGHS IN THE MID 20S ARE EXPECTED FOR THE NEXT FEW DAYS...ALTHOUGH CLOSER TO 20 ON SUNDAY. && .SHORT TERM...(1156 AM EST FRI JAN 14 2011) (TONIGHT THROUGH SUNDAY) FORECAST CONCERNS DEAL WITH THE CURRENT HEADLINE AND SNOW POTENTIAL TONIGHT. DECIDED TO CANCEL THE CURRENT ADVISORY. AS EXPECTED THE SNOWFALL HAS BEEN DECREASING IN INTENSITY. ANY ADDITIONAL ACCUMULATION THROUGH THIS AFTERNOON TO REMAIN UNDER AN INCH. IN ADDITION HIGHWAY SPEEDS ARE CLOSE TO NORMAL ALONG 31 NORTH OF GRAND HAVEN SO NO MUCH IMPACT FROM THE CURRENT SNOWFALL. TONIGHT...THE FAST MOVING STORM MOVES IN. TOUGH CALL ON HOW MUCH IMPACT THE LAKE MOISTURE ENHANCES THE SYSTEM. FROM 03Z TO 09Z STRONGER LOW LEVEL CONVERGENCE IS SEEN FROM NEAR MUSKEGON TO LUDINGTON FROM THE 12Z NAM. MOISTURE HEIGHTS DEEPEN CONSIDERABLY WITH DEEPER OMEGA SEEN. IT APPEARS THAT SNOWFALL RATES WILL LIKELY REACH AN INCH PER HOUR FOR A COUPLE HOURS AT LEAST. I DO ENVISION ISSUING SOME HEADLINES FOR THIS EVENT AT THE 3 TO 4 PM FORECAST ISSUANCE. ALSO A WEBINAR WILL BE CONDUCTED. DRY AIR AROUND 700 MB SURGES IN BETWEEN 12Z AND 15Z. THIS SHOULD CUT OFF THE WIDESPREAD ACCUMULATING SNOW. && .LONG TERM...(354 AM EST FRI JAN 14 2011) (SUNDAY NIGHT THROUGH THURSDAY) BASED ON THE LATEST GUIDANCE I SEE LITTLE QUESTION WINTER LIKE WEATHER WILL CONTINUE THROUGH THIS COMING WEEK. THE SYSTEM ON TUESDAY CONTINUES TO LOOK BETTER AND BETTER AS THERE HAS BEEN MORE CONSISTENCY IN THAT THE SYSTEM WILL BE THERE AND IT WILL BE FAR ENOUGH NORTH TO BRING US A SIGNIFICANT PRECIPITATION EVENT. WHEN WE ARE NOT UNDER THE INFLUENCE OF A SYNOPTIC SCALE STORM SYSTEM... WINDS WILL BE FROM A VARIATION OF A WESTERLY DIRECTION (NO HIGH OVER CENTRAL CANADA PASSING JUST NORTH OF US TO BRING EASTERLY WINDS) SO LAKE EFFECT WILL BE ON GOING THROUGH THE WEEK WHEN THERE IS NOT SYNOPTIC SNOWFALL OCCURRING. THEN COMES THE ISSUE OF THAT AIR MASS FROM THE SIBERIAN ARCTIC. I STILL BELIEVE THAT WILL BRING US THE COLDEST WEATHER OF THE WINTER BUT THE QUESTION NOW IS WHEN? MY CONFIDENCE IN THE GENERAL OUT COME OF THIS FORECAST IS HIGH BUT MY CONFIDENCE IN THE DETAILS IS RATHER LOW SINCE THE PATTERN IS SO ANOMALOUS. ON THE HEMISPHERIC SCALE... OUR MAIN ISSUE CONTINUES TO BE A COMBINATION OF THE HIGH LATITUDE BLOCKING NORTHWEST OF ALASKA THANK TO THAT ANOMALOUSLY STRONG UPPER HIGH (3-4 STANDARD DEVIATIONS FROM NORMAL)AND THE EAST ASIAN JET CROSSING THE PACIFIC NEAR 35N WITH WINDS UP TO 210 KNOTS IN THE CORE OF THE JET (JUST EAST OF JAPAN ON SUNDAY). ONE THING THE ECMWF DOES THAT I AM NOT TO WARM AND FUSSY WITH IS IT SEEMS TO WANT TO BREAK DOWN THE WESTERN RIDGE WAY TO QUICKLY COMPARED THE GFS. ON THE OTHER HAND THERE IS THAT 210 KNOT JET CORE WEST OF THE DATELINE BY MONDAY EVENING. THAT IS WHY THE ECMWF DOES NOT BRING DOWN AS COLD OF AIR LATE IN THE WEEK AS THE GFS DOES. THE LOW LEVEL THICKNESS FIELDS (1000/925 MB ) SO EVEN THROUGH THE ECMWF DOES NOT BRING THE CORE OF THE COLDEST AIR INTO LOWER MICHIGAN THIS COMING WEEK IT DOES BRING AIR COLD ENOUGH TO GIVE SW LOWER MICHIGAN HIGHS IN THE TEENS IN PLACE THE SECOND HALF OF NEXT WEEK. IN FACT ON THURSDAY AND FRIDAY IT SHOWS THE COLDEST AIR GOING SOUTH OF MI THROUGH NORTHERN INDIANA. THE 1000/925 MB THICKNESS FROM THE ECMWF WOULD BRING HIGHS IN THE SINGLE DIGITS TO AREA SOUTH OF INTERSTATE 94 THURSDAY AND MAYBE FRIDAY. FOR NOW I DID NOT CHANGE OUR FORECAST GRIDDED TEMPS TO MUCH IT WILL BE COLDER THAN NORMAL WED THROUGH FRIDAY. AS FOR OUR STORM ON TUESDAY... BOTH THE GFS AND ECMWF PLAY THE MAIN SURFACE LOW WITH THE NORTHERN STREAM JET CORE. I HAVE AN ISSUE WITH BOTH OF THOSE SOLUTIONS. THE STRONGEST WINDS ON BOTH MODELS ARE SOUTH OF KENTUCKY. I HAVE TO WONDER IF WE WOULD SEE A COLD FRONT OCCLUSION GO BY US TUESDAY WITH THE PRIMARY SYSTEM IN EFFECT WOULD STAY SOUTH. THAT WOULD KEEP THE PRECIPITATION ALL SNOW HERE TUESDAY AS WE WOULD BE IN THE OCCLUSION LIFT ZONE OF THE SYSTEM. EITHER WAY 850 MB TEMPS NEAR 20 BELOW ZERO FOLLOW THE SYSTEM AND THAT WILL SURELY GENERATE LAKE EFFECT SNOW SO I INCREASE THE POP NEAR THE LAKE SHORE FOR WEDNESDAY TO SHOW THAT IMPACT. THERE IS ANOTHER NORTHERN STREAM WAVE SHOWN ON BOTH THE ECMWF AND GFS THAT COMES THROUGH THE AREA IN THE THURSDAY/FRIDAY TIME FRAME. THAT WOULD ONLY BRING MORE SNOW. SURFACE TEMPS WOULD DEPEND ON IF THE SYSTEM GOES SOUTH OR NORTH HERE. && .AVIATION...(1243 PM EST FRI JAN 14 2011) LAKE EFFECT SNOW SHOWERS CONTINUE TO DECREASE IN INTENSITY AND COVERAGE EARLY THIS AFTERNOON. THIS TREND IS EXPECTED TO CONTINUE AND THE TAF SITES WILL TREND UPWARD TO MVFR OR VFR. ANOTHER ROUND OF SNOW IS EXPECTED AS ANOTHER CLIPPER SYSTEM COMES ACROSS THE GREAT LAKES TONIGHT. A BURST OF SNOW IS EXPECTED WITH THIS SYSTEM...ARRIVING OVER THE WESTERN TAF SITE...MKG...AROUND 03Z AND SPREADING EAST THROUGH THE WEE HOURS OF SATURDAY MORNING. IFR OR LIFR VSBYS ARE EXPECTED AS THE SNOW COULD BE HEAVY AT TIMES. THIS DOES APPEARS TO BE A RELATIVELY SHORT BURST OF SNOW AND SHOULD ALREADY BE EXITING THE EASTERN TAF SITES...LAN/JXN AROUND 12-13Z. ONCE THE SNOWS END THERE SHOULD BE A RAPID IMPROVEMENT IN THE VSBYS AS ANY LAKE EFFECT SNOW SHOWERS BEHIND THE SYSTEM ON SATURDAY MORNING SHOULD BE LIGHT AND SCATTERED. && .MARINE...(1156 AM EST FRI JAN 14 2011) WINDS WILL INCREASE TONIGHT AHEAD OF THE NEXT CLIPPER. A SCA WILL PROBABLY BE NEEDED FOR LATE TONIGHT AND SATURDAY. && .HYDROLOGY...(354 AM EST FRI JAN 14 2011) NO MAJOR ICE JAMS YET...BUT SOME FLUCTUATIONS WERE NOTED ON AREA RIVERS. WE PROBABLY WON/T SEE MUCH MORE ICE BUILDUP FOR THE NEXT FEW DAYS AS AVERAGE TEMPS WILL BE JUST ABOVE 20. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: 93 SHORT TERM: MJS LONG TERM: WDM AVIATION: JK MARINE: 93/MJS HYDROLOGY: 93
Hazardous weather outlook, Jan 14, 11:25 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1125 AM EST FRI JAN 14 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-151100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1125 AM EST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE SNOW WILL REMAIN LIGHT THROUGH THIS AFTERNOON NEAR THE LAKESHORE. ADDITIONAL ACCUMULATIONS OF AN INCH ARE POSSIBLE. A MORE SIGNIFICANT SNOW EVENT WILL BEGIN EARLY TONIGHT AS ANOTHER CLIPPER SYSTEM HEADS FOR THE NORTHERN GREAT LAKES. A NEW LAKE ENHANCED SNOW BAND IS EXPECTED TO FORM BY MID EVENING AND IMPACT AREAS NEAR THE LAKE MICHIGAN SHORE NORTH OF GRAND HAVEN AND WEST OF US-131. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO OCCUR ICE WILL CONTINUE TO DEVELOP ON AREA RIVERS. WATER LEVELS MAY FLUCTUATE IN AREAS PRONE TO ICE JAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CLIPPER SYSTEM CROSSING THE NORTHERN GREAT LAKES SATURDAY MORNING WILL BRING 2 TO 4 INCHES OF SNOW TO THE LAKE SHORE AREAS OF SOUTHWEST LOWER MICHIGAN. HIGHER AMOUNTS ARE POSSIBLE NORTH MUSKEGON. ELSEWHERE EXPECT 1 TO 3 INCHES...MOSTLY DURING THE DAY ON SATURDAY. ACCUMULATING SNOW IS POSSIBLE FOR THE AREA MONDAY NIGHT INTO TUESDAY AS A SYSTEM MOVES TOWARD MICHIGAN FROM THE SOUTHERN PLAINS WHILE ARCTIC AIR OVER SOUTHERN CANADA WILL BE POISED TO BE PULLED IN BEHIND THE STORM. TEMPERATURES WILL BE MARGINAL FOR INCREASED RIVER ICE THIS WEEKEND BUT WITH THE ARRIVAL OF AN ARCTIC AIR-MASS EARLY NEXT WEEK A MORE SIGNIFICANT INCREASE IN RIVER ICE IS EXPECTED. THIS WILL LEAD TO FLUCTUATING LEVELS IN AREAS PRONE TO ICE JAMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE SEND SNOWFALL REPORTS. LMZ844>849-151100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1125 AM EST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW VISIBILITIES ARE POSSIBLE IN HEAVIER SNOW EARLY THIS MORNING AND OVERNIGHT TONIGHT. SOUTHERLY WINDS OF 20 GO 25 KNOTS TONIGHT WILL BUILD WAVES TO 3 TO 5 FEET...WHICH IS HAZARDOUS TO SMALL WATER CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WIND AND WAVES WILL REMAIN HAZARDOUS FOR SMALL WATER CRAFT THROUGH INTO SUNDAY. SNOW SHOWERS AND FOG WILL LIMIT VISIBILITIES AT TIMES TO UNDER A MILE INTO SUNDAY. A STORM IS POSSIBLE TUESDAY WITH STRONG WINDS AND INCREASED WAVE HEIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE SEND US SNOWFALL REPORTS. WDM MJS
In the hours before
Local storm report, Jan 14, 9:13 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
913 AM EST FRI JAN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 WSW FREMONT 43.44N 86.02W
01/14/2011 M2.5 INCH NEWAYGO MI CO-OP OBSERVER
24 HR SNOWFALL. SNOW DEPTH IS 7 INCHES.
&&
HOVINGLocal storm report, Jan 14, 9:32 AM EST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
932 AM EST FRI JAN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 ENE BIG RAPIDS 43.70N 85.46W
01/14/2011 M1.0 INCH MECOSTA MI COCORAHS
24 HR SNOWFALL. SNOW DEPTH IS 5.5 INCHES.
&&
HOVINGLocal storm report, Jan 14, 10:15 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 AM EST FRI JAN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW GRANDVILLE 42.91N 85.76W
01/14/2011 M3.9 INCH KENT MI NWS EMPLOYEE
SNOWFALL FROM 1AM YESTERDAY TO 9AM TODAY. SNOW DEPTH IS
7.0 INCHES.
&&
HOVINGLocal storm report, Jan 14, 10:27 AM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1027 AM EST FRI JAN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 3 W WALKER 43.00N 85.83W
01/14/2011 M1.3 INCH OTTAWA MI COCORAHS
24 HR SNOWFALL.
0700 AM SNOW 3 ESE WOLF LAKE 43.24N 86.05W
01/14/2011 M2.0 INCH MUSKEGON MI COCORAHS
24 HR SNOWFALL. SNOW DEPTH IS 8.0 INCHES.
0700 AM SNOW 8 NW MONTAGUE 43.50N 86.47W
01/14/2011 M1.8 INCH OCEANA MI COCORAHS
24 HR SNOWFALL. SNOW DEPTH IS 7.0 INCHES.
0700 AM SNOW 4 NNE PAW PAW 42.27N 85.86W
01/14/2011 M1.5 INCH VAN BUREN MI COCORAHS
24 HR SNOWFALL.
0700 AM SNOW 4 W BELLEVUE 42.44N 85.10W
01/14/2011 M1.0 INCH BARRY MI COCORAHS
24 HR SNOWFALL.
0800 AM SNOW 5 SE HORTON 42.10N 84.45W
01/14/2011 M1.0 INCH JACKSON MI COCORAHS
24 HR SNOWFALL.
0800 AM SNOW 4 W HANOVER 42.10N 84.63W
01/14/2011 M2.0 INCH JACKSON MI COCORAHS
0957 AM SNOW 5 SSE TWIN LAKE 43.30N 86.13W
01/14/2011 M3.0 INCH MUSKEGON MI COCORAHS
24 HR SNOWFALL.
&&
HOVINGLocal storm report, Jan 14, 10:31 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 AM EST FRI JAN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 NE VICKSBURG 42.13N 85.52W
01/14/2011 M1.3 INCH KALAMAZOO MI CO-OP OBSERVER
24 HR SNOWFALL.
&&
HOVINGLocal storm report, Jan 14, 10:32 AM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 AM EST FRI JAN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 7 NNW SCOTTVILLE 44.05N 86.33W
01/14/2011 M2.4 INCH MASON MI COCORAHS
24 HR SNOWFALL.
0600 AM SNOW 4 NNE WALKERVILLE 43.77N 86.09W
01/14/2011 M2.4 INCH OCEANA MI COCORAHS
24 HR SNOWFALL. SNOW DEPTH 12.0 INCHES.
0600 AM SNOW 4 NE HOLLAND 42.83N 86.06W
01/14/2011 M8.0 INCH OTTAWA MI TRAINED SPOTTER
24 HR SNOWFALL TOTAL. LIQUID EQUIVALENT IS 0.27. SNOW
DEPTH IS 14.5 INCHES.
0630 AM SNOW 3 W WALKER 43.00N 85.83W
01/14/2011 M1.3 INCH OTTAWA MI COCORAHS
24 HR SNOWFALL.
0645 AM SNOW GRAND HAVEN 43.06N 86.22W
01/14/2011 M9.0 INCH OTTAWA MI TRAINED SPOTTER
24 HR SNOWFALL IN DOWNTOWN GRAND HAVEN.
0700 AM SNOW 2 N MUSKEGON 43.25N 86.25W
01/14/2011 M3.0 INCH MUSKEGON MI TRAINED SPOTTER
24 HR SNOWFALL IN NORTH MUSKEGON.
0700 AM SNOW 3 WSW HART 43.68N 86.42W
01/14/2011 M2.8 INCH OCEANA MI CO-OP OBSERVER
24 HR SNOWFALL. SNOW DEPTH IS 11 INCHES.
0700 AM SNOW HASTINGS 42.65N 85.29W
01/14/2011 M1.5 INCH BARRY MI CO-OP OBSERVER
24 HR SNOWFALL. SNOW DEPTH IS 6.0 INCHES.
0700 AM SNOW BLOOMINGDALE 42.38N 85.96W
01/14/2011 M3.0 INCH VAN BUREN MI CO-OP OBSERVER
24 HR SNOWFALL. LIQUID EQUIVALENT 0.12.
0700 AM SNOW 4 SSE MUSKEGON 43.17N 86.22W
01/14/2011 M3.9 INCH MUSKEGON MI OFFICIAL NWS OBS
24 HR SNOWFALL AT MUSKEGON COUNTY AIRPORT.
0700 AM SNOW 1 NE VICKSBURG 42.13N 85.52W
01/14/2011 M1.3 INCH KALAMAZOO MI CO-OP OBSERVER
24 HR SNOWFALL.
0700 AM SNOW 4 E KENTWOOD 42.90N 85.51W
01/14/2011 M1.9 INCH KENT MI OFFICIAL NWS OBS
24 HR SNOWFALL AT NWS GRAND RAPIDS.
0700 AM SNOW 2 W WAYLAND 42.67N 85.68W
01/14/2011 M4.2 INCH ALLEGAN MI COCORAHS
24 HR SNOWFALL. SNOW DEPTH IS 6.0 INCHES.
0700 AM SNOW EAST GRAND RAPIDS 42.94N 85.61W
01/14/2011 M2.1 INCH KENT MI COCORAHS
24 HR SNOWFALL. SNOW DEPTH IS 5.0 INCHES.
0700 AM SNOW SCOTTVILLE 43.95N 86.28W
01/14/2011 M2.3 INCH MASON MI CO-OP OBSERVER
24 HR SNOWFALL.
0700 AM SNOW 4 W BELLEVUE 42.44N 85.10W
01/14/2011 M1.0 INCH BARRY MI COCORAHS
24 HR SNOWFALL.
0700 AM SNOW 4 NNE PAW PAW 42.27N 85.86W
01/14/2011 M1.5 INCH VAN BUREN MI COCORAHS
24 HR SNOWFALL.
0700 AM SNOW 8 NW MONTAGUE 43.50N 86.47W
01/14/2011 M1.8 INCH OCEANA MI COCORAHS
24 HR SNOWFALL. SNOW DEPTH IS 7.0 INCHES.
0700 AM SNOW 3 ESE WOLF LAKE 43.24N 86.05W
01/14/2011 M2.0 INCH MUSKEGON MI COCORAHS
24 HR SNOWFALL. SNOW DEPTH IS 8.0 INCHES.
0700 AM SNOW 4 WSW FREMONT 43.44N 86.02W
01/14/2011 M2.5 INCH NEWAYGO MI CO-OP OBSERVER
24 HR SNOWFALL. SNOW DEPTH IS 7 INCHES.
0745 AM SNOW 3 N HOLLAND STATE PARK 42.83N 86.21W
01/14/2011 M11.0 INCH OTTAWA MI TRAINED SPOTTER
STORM TOTAL SNOWFALL SINCE MIDNIGHT THURSDAY MORNING. NEW
SNOW SINCE MIDNIGHT THIS MORNING IS 2.0 INCHES. SNOW
DEPTH IS 15.0 INCHES.
0800 AM SNOW BALDWIN 43.90N 85.85W
01/14/2011 M1.8 INCH LAKE MI CO-OP OBSERVER
24 HR SNOWFALL.
0800 AM SNOW 4 W HANOVER 42.10N 84.63W
01/14/2011 M2.0 INCH JACKSON MI COCORAHS
0800 AM SNOW 5 SE HORTON 42.10N 84.45W
01/14/2011 M1.0 INCH JACKSON MI COCORAHS
24 HR SNOWFALL.
0800 AM SNOW 1 ENE BIG RAPIDS 43.70N 85.46W
01/14/2011 M1.0 INCH MECOSTA MI COCORAHS
24 HR SNOWFALL. SNOW DEPTH IS 5.5 INCHES.
0800 AM SNOW MUSKEGON 43.22N 86.25W
01/14/2011 M4.2 INCH MUSKEGON MI TRAINED SPOTTER
24 HR SNOWFALL.
0900 AM SNOW GRANDVILLE 42.91N 85.76W
01/14/2011 M3.9 INCH KENT MI NWS EMPLOYEE
SNOWFALL FROM 1AM YESTERDAY TO 9AM TODAY. SNOW DEPTH IS
7.0 INCHES.
0957 AM SNOW 5 SSE TWIN LAKE 43.30N 86.13W
01/14/2011 M3.0 INCH MUSKEGON MI COCORAHS
24 HR SNOWFALL.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:05 PM EST | Winter Weather Advisory | GRR | Allegan, Kent, Lake, Mason, Mecosta, Montcalm and 5 more | 15 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.